Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Jan 3, 2008, 4:39 AM EST for 9 counties in Michigan. It took effect at Jan 3, 2008, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 4:39 AM EST (09:39 UTC)
- In effect from
- Jan 3, 2008, 1:00 PM EST
- Expired
- Jan 4, 2008, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Leelanau County, MI, Montmorency County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 030939 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 439 AM EST THU JAN 3 2008 ...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .HIGH PRESSURE WILL MOVE OFF TO THE EAST OF NORTHERN MICHIGAN TODAY. SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ALONG THE LAKE SHORES AND UNPROTECTED HILLS IN THE INTERIOR HIGHLANDS OF NORTHERN LOWER MICHIGAN. WITH THE FRESH SNOW IN PLACE...WATCH FOR DRIFTING OF SNOW ON ROADWAYS...HOWEVER VISIBILITIES ARE NOT EXPECTED TO BE LOWERED APPRECIABLY...EXCEPT LOCALLY ON ROADWAYS IN FLAT...OPEN COUNTRY. MIZ008-015>025-031745- /O.NEW.KAPX.WI.Y.0001.080103T1800Z-080104T0600Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT 439 AM EST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY. WIND GUSTS WILL REACH AS HIGH AS 45 MPH...MAINLY ALONG THE LAKE SHORES AND ON SOME OF THE HIGHLANDS OF THE INTERIOR PART OF NORTHERN LOWER MICHIGAN. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JL
4 follow-up statements
000 WWUS73 KAPX 031524 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 AM EST THU JAN 3 2008 ...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .HIGH PRESSURE WILL MOVE OFF TO THE EAST OF NORTHERN MICHIGAN TODAY. SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ALONG THE LAKE SHORES AND UNPROTECTED HILLS IN THE INTERIOR HIGHLANDS OF NORTHERN LOWER MICHIGAN. WITH THE FRESH SNOW IN PLACE...WATCH FOR DRIFTING OF SNOW ON ROADWAYS...HOWEVER VISIBILITIES ARE NOT EXPECTED TO BE LOWERED APPRECIABLY...EXCEPT LOCALLY ON ROADWAYS IN FLAT...OPEN COUNTRY. MIZ008-015>025-032300- /O.CON.KAPX.WI.Y.0001.080103T1800Z-080104T0600Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT 1024 AM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. WIND GUSTS WILL REACH AS HIGH AS 45 MPH...MAINLY ALONG THE LAKE SHORES AND ON SOME OF THE HIGHLANDS OF THE INTERIOR PART OF NORTHERN LOWER MICHIGAN. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS
000 WWUS73 KAPX 032040 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EST THU JAN 3 2008 ...VERY WINDY CONDITIONS EXPECTED THIS EVENING... .SOUTHWEST WINDS WILL INCREASE THROUGH THE EVENING HOURS ALONG THE LAKE MICHIGAN SHORELINE. WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. MIZ008-017-018-021>024-032145- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-080104T0600Z/ CHIPPEWA-CHEBOYGAN-PRESQUE ISLE-ANTRIM-OTSEGO-MONTMORENCY-ALPENA- INCLUDING THE CITIES OF...SAULT STE. MARIE...CHEBOYGAN... ROGERS CITY...MANCELONA...GAYLORD...ATLANTA...ALPENA 340 PM EST THU JAN 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. $$ MIZ015-016-019-020-025-040600- /O.CON.KAPX.WI.Y.0001.000000T0000Z-080104T0600Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT 340 PM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. WIND GUSTS WILL REACH AS HIGH AS 45 MPH NEAR THE LAKE MICHIGAN SHORELINE THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS
000 WWUS73 KAPX 040403 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 PM EST THU JAN 3 2008 ...WINDY CONDITIONS EXPECTED THROUGH THE EARLY OVERNIGHT HOURS... .GUSTY SOUTHWEST WINDS WILL PERSIST ALONG THE LAKE MICHIGAN SHORELINE AREAS THROUGH 1 AM...THEN DIMINISH DURING THE REST OF THE OVERNIGHT HOURS. WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. MIZ015-016-019-020-025-040600- /O.CON.KAPX.WI.Y.0001.000000T0000Z-080104T0600Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT 1103 PM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. WIND GUSTS WILL REACH AS HIGH AS 45 MPH NEAR THE LAKE MICHIGAN SHORELINE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADAM
000 WWUS73 KAPX 040610 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 110 AM EST FRI JAN 4 2008 ...STRONGEST WINDS HAVE SHIFTED EAST AND OUT OF THE AREA... MIZ015-016-019-020-025-040715- /O.EXP.KAPX.WI.Y.0001.000000T0000Z-080104T0600Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT 110 AM EST FRI JAN 4 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE SHIFTED TO THE EAST OF THE AREA. WIND GUSTS UP TO 35 MPH WILL PERSIST ACROSS A FEW LOCATIONS ALONG THE LAKE MICHIGAN SHORELINE...BUT WILL DIMINISH FURTHER HEADING INTO DAYBREAK. $$ SD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:22 AM EST, 17 minutes earlier.
Area forecast discussion, Jan 3, 4:22 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EST THU JAN 3 2008
.DISCUSSION...1000-850 MB WIND RIDGE AXIS IS NOW THROUGH MOST OF
N LOWER IS BEGINNING TO MAKE ITS PRESENCE KNOWN WITH THE SNOW BANDS.
WHILE MAINTAINING SOME NW FLOW CHARACTERISTICS, THE SNOW BANDS ARE
BEGINNING TO MOVE TO THE NE PER THE APX 88D RADAR. MOST OF THE
SNOW IS VERY LIGHT ATTM AS WELL. THE MAIN SFC RIDGE IS TO THE EAST
OF THE REGION, AND 500 MB IS STILL TO THE WEST. HOWEVER, THE NEXT
850 MB TROUGH NORTH OF LAKE WINNIPEG, HAS A LLJ MAX OF 65 KNOTS
THE TAIL OF WHICH IS AROUND 50 KNOTS AND IS HEADED TOWARD N
MICHIGAN. THIS WILL BE THE MAIN CONCERN OF THE FORECAST PACKAGE.
TODAY/TONIGHT/FRIDAY...FIRST THE FLURRIES WILL COME TO AN END AS
THE DRY AIR IN THE 850-700 MB LAYER CONTINUES TO PLUMMET TO LESS
THAN 30% AND THE WINDS TURN SW BY 15Z. THEN AROUND 18Z THE 850 MB
JET CORE WILL BEGIN TO TRANSIT THE REGION. THE GFS SHOW 45KT AT
00Z WHILE THE NAM IS AROUND 50KT. HAVE GONE WITH THE SREF AT THE
SFC WHICH IS SLIGHTLY LESS THAN 1/2 OF THE 850 MB WINDS AND GUSTS
TO AROUND 45 MPH. THIS LOOKS TO BEGIN TO WIND DOWN AROUND 06Z, AS
BOTH MODELS SLOW THE WIND DOWN TO THE 30 KNOT RANGE BY 12Z. THE
GALES ON THE LAKES LOOK LIKE THEY WILL PROBABLY BE END AROUND 12Z,
BUT WILL LEAVE THE 15Z END TIME ON FRIDAY FOR SOME ERROR.
OTHERWISE AS THE WINDS WIND DOWN THE SW WIND WILL WARM THE REGION
AND THE TEMPERATURES WILL BE IN THE LOWER 30S. SO MINIMAL MELTING
LOOKS TO TAKE PLACE.
FRIDAY NIGHT...TEMPERATURES FALL OFF TO THE MID 20S OVERNIGHT. THE
SOUNDINGS ARE SATURATED FROM THE SFC TO 900 MB, HOWEVER, THE
MOISTURE DOESNT INCREASE WITH HEIGHT. THERE MAY BE A BIT OF FOG,
BUT THIS DOESNT LOOK LIKELY UNTIL...
SATURDAY...TEMPERATURES START OUT IN THE 20S, BUT RAPIDLY WARM TO
ABOVE FREEZING BY 18Z, THE SW FLOW CONTINUES TO NOT ONLY WARM, BUT
MOISTURE LOWER LEVELS AS THE SOUNDINGS BEGIN TO SHOW A PROFILE
WHERE THE MOISTURE INCREASE WITH HEIGHT. WITH ALL OF THE DRY AIR
AT 850 MB AND UP, IT LOOKS LIKE THAT DRIZZLE BECOMES MORE AND MORE
PREVALENT, AND I THINK THAT THE MOISTURE IN THE LOWER LEVELS ARE
BEING UNDERPLAYED AS THE SNOW BEGINS TO MELT.
SATURDAY NIGHT/SUNDAY...I BECOME MORE CONVINCED THAT DRIZZLE WILL
BE THE MAIN HYDROMETEOR, AS THE DRY AIR ALOFT IN THE SOUNDINGS IS
IMPRESSIVE, BUT THE MOISTURE IN THE LOWER LEVELS CONTINUE TO SHOW
MOISTURE INCREASING WITH HEIGHT AND THERE IS WIND SHEAR
(DIRECTIONAL AND SPEED) AS WELL TO HELP THE COLLISION PROCESS.
MONDAY AND BEYOND...IT WILL BE INTERESTING TO SEE HOW MUCH SNOW IS
LEFT AROUND HERE BY TUESDAY AS THE TEMPERATURES WARM TO THE MID
40S. HOWEVER, RAIN LOOKS MORE LIKELY NOW BY THE END OF MONDAY AS
THE SOUNDINGS BECOME SATURATED. BY THE END OF TUESDAY, THE FRONT
LOOKS LIKE IT IS THROUGH AND THE PROFILES COOL AND DRY. THIS SETS
THE STAGE FOR WHETHER THERE WILL BE SNOW ON WEDNESDAY OR THURSDAY
OF NEXT WEEK. DAY 6 MAY NEED SOME ADJUSTMENT IF THE GFS IS RIGHT
AND DAY 7 (THURSDAY) MAY HAVE THE SNOW.
LUTZ
&&
.AVIATION...LAKE EFFECT SNOW SHOWERS WILL BE ON THE WANE FOR THE
REMAINDER OF THE OVERNIGHT HOURS AS FLOW BACKS MORE WEST AND THEN
SOUTHWEST WITH THE ARRIVAL OF LOW LEVEL RIDGING. EXPECT A MAINLY
VFR STRATOCU DECK WILL HOLD FIRM FOR THE TAF SITES EARLY...GIVING
WAY TO THICK JET-DRIVEN CIRRUS SHIELD FOR MUCH OF THE DAYLIGHT
HOURS. ONE POSSIBLE ISSUE WILL BE POTENTIAL FOR STRATOCU DECK TO
HANG TIGHT THROUGHOUT MUCH OF THE REGION INTO EARLY AFTERNOON AS
DEVELOPING SOUTHWEST FLOW KICKS CLOUD DECK OFF OF LAKE MICHIGAN
INLAND...THOUGH OVERALL CONFIDENCE ON THIS SCENARIO NOT HIGH...AND
LIKELY ANY CEILINGS WOULD BE VFR. OTHERWISE...PRIMARY CONCERN FOR
THE AFTERNOON WILL BE WIND...WITH TIGHTENING GRADIENT AND DECENTLY
MIXED BOUNDARY LAYER RESULTING IN SOME RATHER GUSTY CONDITIONS
FROM 18Z ONWARD.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
MIZ008-015>025.
LM...GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
LMZ323-341-342-344>346.
LH...GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
LHZ345>349.
LS...GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
LSZ321-322.
&&Hazardous weather outlook, Jan 2, 11:08 PM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1108 PM EST WED JAN 2 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1108 PM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS AT ANY TIME. LAWRENCE
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.